Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2011, 11:45 PM CDT for Dunn County, Saint Croix County, Wisconsin. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 11:45 PM CDT (04:45 UTC)
- Expired
- Jul 11, 2011, 12:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dunn County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:28 AM CDT | TSTM WND DMG | 3 N Menomonie, WI | EIGHT INCH DIAMETER TREE TOPPLED ONTO POWERLINES. |
| Jul 11, 12:30 AM CDT | TSTM WND DMG | 1 Nw Menomonie, WI | THREE INCH DIAMETER TREE FELL OVER ROAD. |
| Jul 11, 12:31 AM CDT | TSTM WND DMG | 3 E Boyceville, WI | PICK-UP TRUCK WITH TRAILER HAULING SEVERAL CANOES ROLLED OVER. OCCURRED ON HIGHWAY 170. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 10:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS53 KMPX 110445
SVRMPX
WIC033-109-110545-
/O.NEW.KMPX.SV.W.0139.110711T0445Z-110711T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 PM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNN COUNTY IN WEST CENTRAL WISCONSIN...
EASTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1245 AM CDT
* AT 1141 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DEER PARK TO
EMERALD TO MARTEL...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MENOMONIE...
WOODVILLE...
EMERALD...
CYLON...
BALDWIN...
DEER PARK...
HAMMOND...
FOREST...
HERSEY...
GLENWOOD CITY...
WILSON...
CONNORSVILLE...
BOYCEVILLE...
KNAPP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4482 9214 4486 9215 4487 9251 4521 9246
4520 9167 4513 9167 4512 9165 4482 9165
TIME...MOT...LOC 0445Z 269DEG 30KT 4517 9228 4503 9222
4489 9231
WIND...HAIL 60MPH <.75IN
$$3 follow-up statements
217
WWUS53 KMPX 110504
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1204 AM CDT MON JUL 11 2011
WIC033-109-110545-
/O.CON.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
DUNN WI-ST. CROIX WI-
1204 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CROIX AND DUNN COUNTIES UNTIL 1245 AM CDT...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CONNORSVILLE TO BOYCEVILLE TO SPRING VALLEY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MENOMONIE...WHEELER...RIDGELAND...TAINTER LAKE...COLFAX...SAND
CREEK AND ELK MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4482 9214 4486 9215 4486 9227 4521 9219
4520 9167 4513 9167 4512 9165 4482 9165
TIME...MOT...LOC 0504Z 269DEG 30KT 4518 9208 4503 9203
4485 9213
WIND...HAIL 60MPH <.75IN
$$243
WWUS53 KMPX 110516
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1216 AM CDT MON JUL 11 2011
WIC109-110531-
/O.CAN.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
ST. CROIX WI-
1216 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CROIX COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
LAT...LON 4482 9214 4521 9209 4520 9167 4513 9167
4512 9165 4482 9165
TIME...MOT...LOC 0516Z 269DEG 30KT 4518 9194 4485 9200
$$
WIC033-110545-
/O.CON.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
DUNN WI-
1216 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN COUNTY
UNTIL 1245 AM CDT...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGELAND TO 6 MILES SOUTHWEST OF MENOMONIE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MENOMONIE...RIDGELAND...WHEELER...TAINTER LAKE...COLFAX...SAND
CREEK AND ELK MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4482 9214 4521 9209 4520 9167 4513 9167
4512 9165 4482 9165
TIME...MOT...LOC 0516Z 269DEG 30KT 4518 9194 4485 9200
WIND...HAIL 60MPH <.75IN
$$394
WWUS53 KMPX 110532
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1232 AM CDT MON JUL 11 2011
WIC033-110545-
/O.CON.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
DUNN WI-
1232 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DUNN
COUNTY UNTIL 1245 AM CDT...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGELAND TO MENOMONIE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
COLFAX AND ELK MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4482 9189 4483 9197 4515 9187 4513 9167
4512 9165 4482 9165
TIME...MOT...LOC 0532Z 269DEG 30KT 4518 9175 4485 9181
WIND...HAIL 60MPH <.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:24 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 10, 5:24 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 524 PM CDT SUN JUL 10 2011 .DISCUSSION... SUMMARY...COULD BE AN ACTIVE NIGHT ACROSS SOUTH/CENTRAL MN AND PORTIONS OF WESTERN WISCONSIN WITH POSSIBLE MCS OR CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM THE DAKOTAS. THE SPC HAS JUST UPDATED THE DAY 1 OUTLOOK AND HAVE UPGRADED TO A MODERATE RISK IN THE EASTERN DAKOTAS AND FAR WEST CENTRAL MN. OTHERWISE...PASSING COLD FRONT WILL PUSH MOISTURE RICH AND THE WARMTH SOUTH OF THE AREA TUESDAY THROUGH THURSDAY. OUTSIDE OF POPS IN FAR SOUTHERN MN ON TUESDAY...MOST AREAS WILL REMAIN DRY UNTIL A DECENT SHORTWAVE ROLL THROUGH WEDNESDAY NIGHT AND THURSDAY. EXTENDED STILL LOOKS QUITE WARM WITH SMALL POPS UNDER LONG WAVE RIDGE. DEEP CONVECTION GETTING GOING VERY EARLY THIS AFTERNOON IN EASTERN ND. THIS SAME AREA MAY BE WHAT EVENTUALLY GROWS UPSCALE AND AFFECTS WESTERN MN THIS EVENING...AND SLIDES ACROSS THE REST OF MN AND WESTERN WI BETWEEN 04Z-10Z TONIGHT. NO SHORTAGE OF INSTABILITY TO FEED THE CURRENT STORMS WITH 3000-4500 J/KG OF MLCAPE IN THE EASTERN DAKOTAS AND WESTERN MN THIS AFTERNOON AND DCAPE VALUES BETWEEN 1400-1600 J/KG. DEEP LAYER SHEAR IS ALSO SUFFICIENT FOR SUPERCELL STRUCTURE...ALTHOUGH STORM MODE IN THIS CASE WILL LIKELY BE DICTATED BY COOL POOL EVOLUTION. IN HOUSE WRF-ARW ALONG WITH THE MORNING RUN OF THE NSSL WRF-ARW BOTH SUGGEST MORE OF A LINEAR STRUCTURE OR AT LEAST A COUPLE BOWING SEGMENTS WITH A WIND AND HAIL THREAT. PWATS ARE ALSO A CONCERN WHEN IT COMES TO THE POTENTIAL FOR HEAVY RAIN THIS EVENING...WILL HAVE TO MONITOR THE ORIENTATION AND SPEED OF CONVECTION AS IT ENTERS THE FORECAST AREA. THE ENTRANCE REGION OF 80-90+KT MID/UPPER LEVEL JET OVER THE DAKOTAS IS HELPING THE UPWARD VERTICAL MOTION...AND THIS SHOULD SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING. CORFIDI VECTORS WOULD ROLL THE COMPLEX ACROSS SOUTH/CENTRAL MN BETWEEN 02-06Z. A COUPLE OF THE HRRR RUNS TODAY HAVE PAINTED A SLIGHTLY SEVERE PICTURE. ALTHOUGH STILL INDICATING THE MAIN AREA OF CONCERN ORIGINATING OUT OF THE CURRENT ARE OF CONVECTION...IT DOES HAVE A BIT MORE DEVELOPMENT SOUTHEAST OF THIS AREA NEAR THE NE/SD BORDER. AT ANY RATE...WITH NO REINFORCING 850MB JET TONIGHT...THE FEELING IS THAT THE STRONGEST STORMS WILL BE IN WESTERN MN. THERE SHOULD BE A GRADUALLY WEAKENING WITH TIME. NEXT CHANCE FOR RAIN IS IN FAR SOUTHERN MN ON TUESDAY...WITH FAIRLY STRONG FRONTOGENESIS AND WHAT WILL LIKELY BE A SHARP CUTOFF IN RAINFALL. SURFACE HIGH EXPECTED TO KEEP MOST LOCATIONS IN THE FORECAST AREA COOLER AND DRY. WARM AIR ADVECTION AND SHORTWAVE TROUGH PROVIDE THE FOCUS FOR SHOWERS AND STORMS WEDNESDAY AND THURSDAY. INCREASED POPS DURING THIS TIME FRAME GIVEN GOOD MODEL AGREEMENT WITH 20-50DM HEIGHT FALLS A LOFT AND 850-700MB MOISTURE TRANSPORT. ALTHOUGH MINOR TIMING ISSUES EXIST...12Z GFS AND ECMWF QPF FIELDS ARE NOT TOO DISSIMILAR IN OVERALL PLACEMENT AND INTENSITY. ABOVE AVERAGE TEMPERATURES ALMOST A CERTAINTY IN THE EXTENDED WITH 590-594DM HEIGHTS MOVING OVERHEAD FOR THE WEEKEND. && .AVIATION.../00Z TAF ISSUANCE/ THE PRIMARY CONCERNS WITH THIS SET OF AVIATION FORECASTS ARE THE GUSTY THUNDERSTORMS TONIGHT. THE THUNDERSTORMS EVOLVING SOUTHEAST ALONG THE ND/SD BORDER AT 520 PM ARE JUST NORTH OF A SURFACE LOW PRESSURE AREA. AS THIS LOW EVOLVES EAST SO SHOULD THE STORMS INTO THE EVENING...FEEDING ON INSTABILITY AND CONTINUING TO MAINTAIN THEIR CURRENT STRENGTH OR EVEN INTENSIFY FURTHER. THE STORMS SHOULD ALSO START DROPPING SOMEWHAT SOUTH OF EAST AS WELL. THIS EVOLUTION AND PATH WOULD IMPACT MANY OF THE LOCAL AREA TAF SITES...PARTICULARLY AXN AND RWF WHERE CONFIDENCE IS HIGHEST IN HAVING THE STORMS BE NEAR THEIR PEAK INTENSITY AT THOSE POINTS IN TIME. THE ATMOSPHERE IS FAVORABLE FOR THE STORMS TO CONTINUE TO EVOLVE IN CLUSTERS AND LINES THUS PROMOTING GUSTY WINDS WITH THE STORMS. HAVE ADAPTED THAT INTO TEMPO GROUPS FOR THE TWO HOUR PERIODS IN WHICH THE THUNDERSTORMS ARE MOST FAVORED AT EACH AIRPORT USING HIGH RESOLUTION MODEL GUIDANCE AND ACCOUNTING FOR THE SLIGHTLY SLOW BIAS THEY OFTEN HAVE /AND ARE ALREADY HAVING WITH CURRENT CONVECTION/. IN ADDITION...AFTER THE PASSAGE OF WELL- ORGANIZED STORMS THE POTENTIAL FOR WINDS TO BRIEFLY SWING EAST- SOUTHEAST AND BECOME GUSTY MAY VERY WELL OCCUR IN THIS SITUATION. HAVE AT LEAST PROPOSED THAT WIND SHIFT INTO THE TAFS BEHIND THE STORMS. THIS SHOULD BE SOMEWHAT TEMPORARY BEFORE WINDS SWING MORE SOUTHWEST AND THEN WEST NORTHEAST SOON AFTER DAYBREAK. IN OTHER WORDS...THE WIND FIELD MAY BE SOMEWHAT CHAOTIC IN THE WAKE OF THE STORMS...BUT HAVE DONE THE BEST TO ADAPT WHAT SHOULD HAPPEN IN SUCH A SCENARIO. THIS WILL NEED TO BE EVEN FURTHER REFINED WITH FUTURE TAF UPDATES. THANKFULLY MUCH OF THIS LOOKS TO COME DURING THE NIGHTTIME HOURS. TEMPORARY MVFR IS LIKELY WITH IFR POSSIBLE. AXN AND RWF...BOTH AIRPORTS ARE HIGHLY LIKELY TO EXPERIENCE THUNDERSTORMS...AND THOSE COULD BE SEVERE WITH STRONG WINDS ON THE LEADING EDGE AND POSSIBLY LARGE HAIL IN THE HEART OF THE STORMS. AXN IS SUSCEPTIBLE TO HAVING STORMS AS EARLY AS 00Z. RWF MAY SEE STORMS LAG LONGER THAN THE CURRENT THREE AND A HALF HOUR WINDOW IN THE TAF. BUT THE STRONGEST STORMS SHOULD ARRIVE NEAR THE BEGINNING OF THAT TEMPORAL WINDOW. MSP...CONFIDENCE IN THUNDERSTORM TIMING IS INCREASING...BUT THERE STILL REMAINS UNCERTAINTY. IF THE CURRENT THUNDERSTORM ACTIVITY BECOMES EVEN MORE WELL-ORGANIZED SOON IT WILL INCREASE IN SPEED EARLIER THAN THOUGH. THAT WOULD BRING IT IN TO MSP POSSIBLY AS EARLY AS 0330Z. THE EAST WINDS IN THE WAKE OF THE STORMS ARE NOT NECESSARILY WITH THE HIGHEST CONFIDENCE AS VERY FEW MODELS ARE SHOWING THAT. BUT IT OFTEN HAPPENS WITH SUCH A STORM EVOLUTION. THE SOUTHWEST TO WEST WIND DIRECTION DURING THE MORNING RUSH IS WITH LOW CONFIDENCE...AND COULD BE MORE WEST NORTHWEST. THE SPEEDS THOUGH SHOULD BE UNDER 10 KNOTS BY 11Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && CLF/MTF
Hazardous weather outlook, Jul 10, 10:51 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1051 AM CDT SUN JUL 10 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111600- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1051 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH TONIGHT. THE PRIMARY HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING IN WEST CENTRAL MINNESOTA IN ADVANCE OF A COLD FRONT. THUNDERSTORMS WILL THEN SPREAD ACROSS MUCH OF THE AREA IN THE OVERNIGHT. IN ADDITION...SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL WHICH MAY CAUSE ISOLATED FLOODING. RESIDENTS AND VISITORS ACROSS THE AREA ARE URGED TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. MAKE SURE YOUR NOAA WEATHER RADIO ALERT SETTING IS TURNED ON TO ENSURE RECEIVING ANY WATCHES OR WARNINGS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING AS A COLD FRONT CROSSES THE REGION FROM NORTHWEST TO SOUTHEAST. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS FAR SOUTHERN MINNESOTA...MAINLY ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO WATERVILLE. THE MAIN HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...AND THE BEST TIMING WOULD BE BEFORE NOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST DURING THE MIDDLE OF THE WEEK AND MOVES THROUGH THE AREA BY THE END OF THE WEEK. AT THIS POINT...IT IS TOO EARLY TO DETERMINE SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND IN THE OVERNIGHT.
In the hours before
Local storm report, Jul 10, 11:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.
&&
JPRLocal storm report, Jul 10, 11:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
ON 2ND STREET.
&&
AJZLocal storm report, Jul 10, 11:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
TWO INCH DIAMETER TREES DOWN.
1101 PM HEAVY RAIN GREEN ISLE 44.68N 94.01W
07/10/2011 M0.87 INCH SIBLEY MN TRAINED SPOTTER
RAINFALL OCCURRED IN 22 MINUTES.
&&
AJZLocal storm report, Jul 10, 11:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
DIFFERENT PARTS OF TOWN.
&&
AJZLocal storm report, Jul 10, 11:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST WASECA 44.08N 93.50W
07/10/2011 M59 MPH WASECA MN AWOS
&&
AJZLocal storm report, Jul 10, 11:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST MORRIS 45.59N 95.91W
07/10/2011 M54.00 MPH STEVENS MN TRAINED SPOTTER
0725 PM TSTM WND DMG MORRIS 45.59N 95.91W
07/10/2011 STEVENS MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN IN TOWN.
0730 PM TSTM WND DMG 6 WSW ALEXANDRIA 45.84N 95.49W
07/10/2011 DOUGLAS MN TRAINED SPOTTER
LARGE TREES DOWNED.
0747 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2011 M79.00 MPH DOUGLAS MN MESONET
MNDOT I-94 AND MN HWY 29 MILE POST 46
0750 PM TSTM WND DMG 5 W STARBUCK 45.62N 95.63W
07/10/2011 POPE MN TRAINED SPOTTER
SCATTERED LARGE UP TO 30 DIAMETER TREES.
0752 PM TSTM WND DMG BRANDON 45.97N 95.60W
07/10/2011 DOUGLAS MN LAW ENFORCEMENT
LARGE TREES AND POWERLINES DOWN
0753 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2011 M63.00 MPH DOUGLAS MN MESONET
AXN AIRPORT
0757 PM TSTM WND GST FREEPORT 45.66N 94.69W
07/10/2011 M54.00 MPH STEARNS MN TRAINED SPOTTER
0758 PM TSTM WND GST 5 S MARIETTA 44.94N 96.42W
07/10/2011 M65.00 MPH LAC QUI PARLE MN MESONET
MEHURIN US-HWY 212 MILE POST 1
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME NUMEROUS TREES DOWN FROM 5 MILES WEST
RIGHT THROUGH TO SAUK CENTRE.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME POWER LINES DOWN AND POWER OUT IN TOWN.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME...ENHANCED UNIDIRECTIONAL DAMAGE LARGE
GRAIN EQUIPMENT TRAILERS FLIPPED.
0814 PM TSTM WND GST MADISON 45.01N 96.19W
07/10/2011 M70.00 MPH LAC QUI PARLE MN MESONET
AIRPORT AWOS
0815 PM HAIL 2 NNE DAWSON 44.96N 96.03W
07/10/2011 M1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
0822 PM TSTM WND GST 1 SE GEORGEVILLE 45.43N 94.93W
07/10/2011 M50.00 MPH STEARNS MN MESONET
0823 PM HAIL 5 NNW BOYD 44.92N 95.93W
07/10/2011 M0.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
0840 PM HAIL 6 SSE MONTEVIDEO 44.87N 95.69W
07/10/2011 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0845 PM TSTM WND GST HANLEY FALLS 44.69N 95.62W
07/10/2011 M62.00 MPH YELLOW MEDICINE MN MESONET
MNDOT HWY 23 AND MILE POST 94
0845 PM TSTM WND DMG 4 WSW PLEASANT BEACH 45.75N 94.81W
07/10/2011 STEARNS MN TRAINED SPOTTER
ENTIRE ROW OF FULL GROWN 16 INCH DIAMETER TREES DOWN
ALONG WITH WITH 2 TO 8 INCH BRANCHES.
0845 PM TSTM WND DMG 4 WSW PLEASANT BEACH 45.75N 94.81W
07/10/2011 STEARNS MN TRAINED SPOTTER
POWER LINES DOWN.
0848 PM TORNADO GROVE CITY 45.15N 94.68W
07/10/2011 MEEKER MN TRAINED SPOTTER
ON THE GROUND.
0848 PM TSTM WND GST CLARA CITY 44.96N 95.37W
07/10/2011 M51.00 MPH CHIPPEWA MN MESONET
0855 PM HAIL SACRED HEART 44.78N 95.35W
07/10/2011 E0.75 INCH RENVILLE MN TRAINED SPOTTER
SMALL BRANCHES DOWN
0855 PM TSTM WND GST 4 ENE ALBANY 45.64N 94.49W
07/10/2011 M62.00 MPH STEARNS MN TRAINED SPOTTER
TREES DOWN LARGE BRANCHES
0913 PM TSTM WND GST ST AUGUSTA 45.44N 94.19W
07/10/2011 E50.00 MPH STEARNS MN TRAINED SPOTTER
0915 PM TSTM WND DMG RENVILLE 44.79N 95.21W
07/10/2011 RENVILLE MN TRAINED SPOTTER
POWER OUT
0922 PM TSTM WND GST ST CLOUD 45.55N 94.17W
07/10/2011 M64.00 MPH STEARNS MN MESONET
STC AIRPORT ASOS
0924 PM TSTM WND GST OLIVIA 44.78N 95.00W
07/10/2011 E64.00 MPH RENVILLE MN MESONET
OVL AIRPORT AWOS ESTIMATED TIME.
0925 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/10/2011 M55.00 MPH REDWOOD MN MESONET
RWF AIRPORT ASOS
0930 PM TSTM WND DMG 1 SE FRANKLIN 44.52N 94.87W
07/10/2011 RENVILLE MN TRAINED SPOTTER
DAMAGE OVER A 3/4 MILE PATH
0950 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/10/2011 M55.00 MPH WRIGHT MN TRAINED SPOTTER
I-94 AND COUNTY ROAD 18.
1000 PM TSTM WND DMG DAYTON 45.19N 93.47W
07/10/2011 HENNEPIN MN TRAINED SPOTTER
LARGE TREE DOWN.
1005 PM TSTM WND GST 2 NE STEWART 44.75N 94.46W
07/10/2011 M65.00 MPH MCLEOD MN TRAINED SPOTTER
1027 PM TSTM WND GST MADELIA 44.05N 94.42W
07/10/2011 M49.00 MPH WATONWAN MN MESONET
MNDOT HIGHWAY 60 MILE POST 60
1045 PM TSTM WND GST HAMBURG 44.73N 93.96W
07/10/2011 M54.00 MPH CARVER MN LAW ENFORCEMENT
1045 PM TSTM WND DMG RAMSEY 45.26N 93.45W
07/10/2011 ANOKA MN TRAINED SPOTTER
10 INCH TREE DOWN.
1050 PM TSTM WND DMG COLUMBIA HEIGHTS 45.05N 93.25W
07/10/2011 ANOKA MN TRAINED SPOTTER
POWER OUT 38TH TO 44TH CENTRAL AVE.
1054 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
POWER OUT IN PLACES.
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
ON 2ND STREET.
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.
1100 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
TWO INCH DIAMETER TREES DOWN.
1101 PM HEAVY RAIN GREEN ISLE 44.68N 94.01W
07/10/2011 M0.87 INCH SIBLEY MN TRAINED SPOTTER
RAINFALL OCCURRED IN 22 MINUTES.
1108 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
DIFFERENT PARTS OF TOWN.
1120 PM TSTM WND GST WASECA 44.08N 93.50W
07/10/2011 M59.00 MPH WASECA MN AWOS
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:56 PM CDT | Special Weather Statement | MPX | Dunn, Pepin, Pierce, Saint Croix | 49 min |
| Jul 10, 11:39 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 51 min |
| Jul 11, 12:12 AM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 52 min |
| Jul 11, 1:03 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.